Kentucky, 2010

Damaging Wind in Kentucky, November 16, 2010

November 16, 2010 · NWS ILN · 1 event in 1 county or zone

Isolated severe weather occurred during the evening hours across northern Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Isolated severe weather occurred during the evening hours across northern Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 16, 3:42 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Nov 16, 3:42 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST TUE NOV 16 2010

.SYNOPSIS...
LOW PRESSURE IN THE LOWE OHIO VALLEY WILL QUICKLY MOVE NORTHEAST
ACROSS THE AREA THIS EVENING...EXITING TO THE EASTERN GREAT LAKES
REGION TONIGHT. WEAK HIGH PRESSURE WILL BRIEFLY BUILD INTO THE
REGION ON WEDNESDAY...FOLLOWED BY ANOTHER AREA OF LOW PRESSURE
ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TRICKY TIMING FORECAST FOR THIS EVENING AND OVERNIGHT AS THE LOW
MOVES OVER THE REGION. RAIN CURRENTLY ACROSS MUCH OF THE AREA
HOWEVER DRIER AIR WRAPPED UP IN THE SYSTEM IS MOVING INTO THE AREA
FROM THE SOUTH. AS THE LOW MOVES THROUGH HOWEVER EXPECT RAIN TO
MOVE BACK IN ON THE BACK SIDE OF THE LOW. AIRMASS ALSO BECOMING
UNSTABLE WITH A LINE OF HEAVIER SHOWERS ALONG THE ASSOCIATED COLD
FRONT THROUGH EXTREME EASTERN KY. ISOLATED SHOWERS ALSO BREAKING
OUT IN THE DRIER AIR ACROSS CENTRAL KY. ONLY ONE LIGHTNING STRIKE
IN KY TO THIS POINT HOWEVER WILL INCLUDE A SLIGHT CHANCE OF
THUNDERSTORMS THIS EVENING SOUTH/SOUTHEAST. AFTER MIDNIGHT THE LOW
WILL MOVE ACROSS LAKE ERIE INTO SERN CANADA BY 12Z PULLING THE
DEEPEST MOISURE AND PRECIP EAST NORTHEAST WITH THE SYSTEM.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
FOLLOWED MAINLY THE NAM THROUGH THE SHORT TERM IN BRINGING DRIER
AIR INTO THE REGION WEDNESDAY WITH WEAK HIGH PRESSURE. NEXT SYSTEM
ON TRACK FOR LATE WEDNESDAY NIGHT AND THURSDAY. GFS AND NAM A BIT
DIFFERENT WITH THE MOISTURE AND HAVE CONTINUED TO SIDE WITH THE
DRIER NAM FOR NOW. EACH BRINGS IN RAIN AS LOW PRESSURE MOVES
THROUGH THE TN VALLEY HOWEVER GFS IS MUCH MORE AGRESSIVE. FOR NOW
WILL HOLD POPS TO THE CHC CATEGORY SOUTH AND SLIGHT CHANCE
FURTHER NORTH. HIGH PRESSURE BUILDS IN FOR THURSDAY NIGHT AND
FRIDAY. EXPECT CLEARING SKIES THURSDAY NIGHT AND PC FOR FRIDAY.
FAIR WX TO CONTINUE FRIDAY NIGHT. GUIDANCE LOOKS REASONABLE AND
WILL REMAIN GFS MOS GUIDANCE NUMBERS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE AREA FRIDAY AND
FRIDAY NIGHT AS IT DROPS TO THE SOUTHEASTERN STATES. LOW PRESSURE
WILL MOVE EAST ACROSS THE NRN GREAT LAKES REGION FRIDAY NIGHT. A
WEAK COLD FRONT MAY DROP INTO THE AREA SATURDAY HOWEVER ONLY
LIMITED MOISTURE AND NO ENERGY WITH THE SYSTEM SO EXPECT DRY
CONDITIONS. NEXT CHANCE OF RAIN WILL COME MONDAY INTO TUESDAY.
MOISTURE WILL INCREASE ACROSS THE AREA MONDAY AND TUESDAY AHEAD OF
LOW PRESSURE MOVING THROUGH THE WESTERN LAKES WITH FLOW OUT OF
THE GULF OF MEXICO. A COLD FRONT ASSOCIATED WITH THE LOW WILL DROP
ACROSS THE REGION TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
IFR CONDITIONS WITH RAIN AND STRATUS WILL LIFT NORTH ACROSS THE AREA
THIS AFTERNOON AND THIS EVENING. CANNOT RULE OUT THUNDER ACROSS
SOUTH CENTRAL AND SOUTHEAST OHIO BUT WILL NOT INCLUDE IT ANY OF THE
TAF FORECASTS FOR NOW. THE WIND WILL VEER TO THE SOUTHWEST AND WEST
AND BECOME GUSTY AS THE SURFACE LOW MOVES NORTHEAST. GUSTS TO 25
KNOTS AND LOCALLY HIGHER LIKELY FOR A WHILE LATER TONIGHT. THE LOWER
CLOUDS SHOULD LIFT FROM IFR TO MVFR AND EVENTUALLY VFR WEDNESDAY
MORNING AS DRIER AIR SWEEPS IN BEHIND THE SYSTEM.

OUTLOOK...MVFR CIGS/VSBYS MAY REDEVELOP LATER WEDNESDAY NIGHT INTO
THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CLE
NEAR TERM...CLE
SHORT TERM...CLE
LONG TERM...CLE
AVIATION...CLE
Hazardous weather outlook, Nov 16, 5:27 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EST TUE NOV 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-172230-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
527 PM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY
LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL
INCREASE TO BETWEEN 25 AND 30 MPH LATER THIS EVENING AND
OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE.
WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE. IF WIND GUSTS
BECOME STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 16, 5:22 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EST TUE NOV 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
522 PM EST TUE NOV 16 2010

...GUSTY WINDS EXPECTED THIS EVENING AND OVERNIGHT...

LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY
LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL
INCREASE TO BETWEEN 25 AND 35 MPH LATER THIS EVENING AND
OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE.
WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE.

PRECAUTIONS SHOULD BE TAKEN TO SECURE LOOSE ITEMS...AND MOTORISTS
SHOULD BE ALERT FOR SUDDEN GUSTY WINDS. IF WIND GUSTS BECOME
STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED LATER
THIS EVENING.
Special weather statement, Nov 16, 5:27 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EST TUE NOV 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
527 PM EST TUE NOV 16 2010

...GUSTY WINDS EXPECTED THIS EVENING AND OVERNIGHT...

LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY
LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL
INCREASE TO BETWEEN 25 AND 30 MPH LATER THIS EVENING AND
OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE.
WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE.

PRECAUTIONS SHOULD BE TAKEN TO SECURE LOOSE ITEMS...AND MOTORISTS
SHOULD BE ALERT FOR SUDDEN GUSTY WINDS. IF WIND GUSTS BECOME
STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED LATER
THIS EVENING.

The radar

The Cincinnati radar (KILN), 85 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bracken

When
November 16, 6:01 PM EST to 6:04 PM EST
Where
Bracken County, Brooksville
Measured
60 kt (69 mph) estimated gust
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
38.680, -84.070

A carport was destroyed due to damaging thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264286.